Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 18, 2019, 2:21 AM CDT for Scurry County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 18, 2019, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 119 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2254 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140
WWUS84 KMAF 180721
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
221 AM CDT Tue Jun 18 2019
TXZ048-180745-
Scurry TX-
221 AM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY COUNTY UNTIL 245
AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Hobbs, or 15 miles northeast of Snyder, moving
east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Snyder, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3272 10116 3297 10117 3297 10105 3296 10066
3273 10066
TIME...MOT...LOC 0721Z 248DEG 20KT 3291 10078
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:29 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 18, 12:29 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1229 AM CDT Tue Jun 18 2019 .DISCUSSION... See 06Z aviation discussion below. && .AVIATION... TS is moving away from the TAF sites tonight. More will develop after 18Z but will wait till the next TAF issuance for better confidence in timing. VFR conditions will remain the next 24 hours outside of convection. Hennig && .PREV DISCUSSION... /issued 305 PM CDT Mon Jun 17 2019/ UPDATE... See public discussion below. DISCUSSION... Public products have been updated for Severe Thunderstorm Watch box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico and west Texas along and west of a Lamesa, Midland, Sheffield line. Products to be sent shortly. PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/ DISCUSSION... Despite a weak upper level ridge over the region strong to severe thunderstorms are expected tonight through Tuesday night across west Texas and portions of southeast New Mexico as a couple of upper level disturbances move through the ridge and interact with a moist and very unstable airmass. By Tuesday the dryline should mix far enough east of southeast New Mexico to keep the precipitation east of that area. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and Thursday afternoon. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 101 69 103 / 30 0 0 0 Carlsbad 68 101 69 103 / 0 0 0 0 Dryden 73 104 74 104 / 30 10 0 0 Fort Stockton 72 102 72 103 / 20 10 0 10 Guadalupe Pass 68 94 68 96 / 0 0 0 0 Hobbs 66 98 66 102 / 0 0 0 0 Marfa 62 94 62 96 / 10 10 0 10 Midland Intl Airport 72 102 70 104 / 20 0 0 0 Odessa 71 102 69 105 / 20 0 0 0 Wink 69 104 68 106 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/10
Hazardous weather outlook, Jun 17, 2:02 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jun 17 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to slight risk of severe storms, capable of producing large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of strong to severe thunderstorms again Tuesday over the Permian Basin to the lower Trans Pecos and Big Bend. Large hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 17, 9:29 PM CDT, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
829 PM MDT Mon Jun 17 2019
NMZ028-029-033-180315-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
829 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 915 PM MDT...
At 829 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles west of Maljamar, or 23 miles east of Artesia. This storm was
nearly stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Maljamar, Lea County Zip Franklin Memorial Airport and Loco Hills.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3272 10349 3273 10405 3288 10407 3297 10386
3297 10377 3301 10376 3309 10357
TIME...MOT...LOC 0229Z 271DEG 3KT 3280 10402
49Special weather statement, Jun 17, 9:44 PM CDT, 4 hours 37 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 944 PM CDT Mon Jun 17 2019 TXZ045-180330- Gaines TX- 944 PM CDT Mon Jun 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GAINES COUNTY UNTIL 1030 PM CDT... At 943 PM CDT, Doppler radar was tracking a strong thunderstorm near Denver City, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seagraves and Seagraves Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for western Texas. LAT...LON 3285 10243 3288 10277 3296 10277 3296 10243 TIME...MOT...LOC 0243Z 285DEG 13KT 3296 10272 49
Special weather statement, Jun 17, 11:35 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1035 PM MDT Mon Jun 17 2019
NMZ029-180500-
Northern Lea County NM-
1035 PM MDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL
1100 PM MDT...
At 1034 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Caprock, or 19 miles northwest of Tatum, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Crossroads.
A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
southeastern New Mexico.
LAT...LON 3342 10306 3331 10367 3344 10372 3357 10372
3357 10305
TIME...MOT...LOC 0434Z 235DEG 16KT 3343 10357
10Special weather statement, Jun 18, 1:39 AM CDT, 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 139 AM CDT Tue Jun 18 2019 TXZ045-046-180715- Dawson TX-Gaines TX- 139 AM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 215 AM CDT... At 138 AM CDT, Doppler radar was tracking a strong thunderstorm near Welch, or 15 miles northwest of Lamesa, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamesa, Welch, Lamesa Municipal Airport, Los Ybanez, Punkin Center and Arvana. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3268 10188 3272 10229 3296 10231 3296 10190 TIME...MOT...LOC 0638Z 286DEG 16KT 3285 10219 10
Special weather statement, Jun 18, 2:18 AM CDT, 3 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 218 AM CDT Tue Jun 18 2019 TXZ046-047-180745- Dawson TX-Borden TX- 218 AM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BORDEN AND NORTHERN DAWSON COUNTIES UNTIL 245 AM CDT... At 218 AM CDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Lamesa Municipal Airport, or 9 miles northeast of Lamesa, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lamesa, Lamesa Municipal Airport, Los Ybanez, Punkin Center, Arvana, Hancock and Key. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 300 AM CDT for western Texas. LAT...LON 3266 10149 3273 10209 3296 10209 3296 10151 TIME...MOT...LOC 0718Z 268DEG 24KT 3285 10187 10
Special weather statement, Jun 18, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
221 AM CDT Tue Jun 18 2019
TXZ048-180745-
Scurry TX-
221 AM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCURRY COUNTY UNTIL 245
AM CDT...
At 221 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Hobbs, or 15 miles northeast of Snyder, moving
east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Snyder, Fluvanna and Randalls Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Texas.
LAT...LON 3272 10116 3297 10117 3297 10105 3296 10066
3273 10066
TIME...MOT...LOC 0721Z 248DEG 20KT 3291 10078
10The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:01 PM CDT | Special Weather Statement | MAF | Culberson | 44 min |
| Jun 17, 7:27 PM CDT | Areal Flood Advisory | MAF | Gaines | 2 hr |
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Jun 17, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Jun 17, 7:52 PM CDT | Special Weather Statement | MAF | Brewster | 38 min |
| Jun 17, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jun 17, 8:33 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 25 min |
| Jun 17, 8:42 PM CDT | Special Weather Statement | MAF | Gaines | 48 min |
| Jun 17, 9:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 38 min |
| Jun 17, 9:44 PM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| Jun 17, 11:35 PM CDT | Special Weather Statement | MAF | Cochran | 25 min |
| Jun 18, 1:39 AM CDT | Special Weather Statement | MAF | Dawson | 36 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | MAF | Dawson | 27 min |
| Jun 18, 2:48 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 27 min |
| Jun 18, 3:15 AM CDT | Special Weather Statement | MAF | Borden, Scurry | 45 min |
| Jun 18, 3:18 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| Jun 18, 3:36 AM CDT | Special Weather Statement | MAF | Gaines | 24 min |
| Jun 18, 2:00 PM CDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 18, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 67 min |
| Jun 18, 2:18 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 57 min |
| Jun 18, 3:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| Jun 18, 3:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 62 min |
| Jun 18, 3:14 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Presidio, Reeves | 3 hr |
| Jun 18, 3:52 PM CDT | Special Weather Statement | MAF | Reeves | 38 min |
| Jun 18, 3:59 PM CDT | Special Weather Statement | MAF | 31 min | |
| Jun 18, 4:06 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 39 min |
| Jun 18, 4:09 PM CDT | Special Weather Statement | MAF | Brewster | 21 min |
| Jun 18, 4:10 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward, Winkler | 52 min |
| Jun 18, 4:13 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 32 min |
| Jun 18, 4:35 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| Jun 18, 4:42 PM CDT | Special Weather Statement | MAF | Reeves | 48 min |
| Jun 18, 4:48 PM CDT | Areal Flood Advisory | MAF | Pecos | 117 min |
| Jun 18, 4:52 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| Jun 18, 5:35 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Jun 18, 5:54 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 60 min |
| Jun 18, 6:13 PM CDT | Special Weather Statement | MAF | Mitchell | 47 min |
| Jun 18, 6:23 PM CDT | Special Weather Statement | MAF | Terrell | 37 min |
| Jun 18, 6:26 PM CDT | Special Weather Statement | MAF | Presidio | 19 min |
| Jun 18, 6:30 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
| Jun 18, 6:35 PM CDT | Special Weather Statement | MAF | 25 min | |
| Jun 18, 6:50 PM CDT | Special Weather Statement | MAF | Dawson | 40 min |
| Jun 18, 6:54 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 66 min |
| Jun 18, 6:57 PM CDT | Special Weather Statement | MAF | Terrell | 48 min |
| Jun 17, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Jun 17, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 14 min |
| Jun 17, 8:55 PM CDT | Areal Flood Advisory | MAF | Eddy | 110 min |
| Jun 17, 8:56 PM CDT | Special Weather Statement | MAF | Eddy | 49 min |
| Jun 17, 9:29 PM CDT | Special Weather Statement | MAF | Lea | 46 min |
| Jun 17, 9:46 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 59 min |
| Jun 17, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Jun 18, 12:58 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 62 min |
| Jun 18, 1:08 AM CDT | Tornado Warning | MAF | Lea | 37 min |
| Jun 18, 1:58 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 51 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.